Hypo or low Estrogen??

Hi, well ive posted quite a bit over the last 12 weeks. I was eventually put on a low dose of Levo 25mcg to see if it helped all my symptoms (esp the fatigue!) and it has done, I feel much much better and like my old self again. So I just had my bloods done again and saw my nice GP who was the one who said even though my TSH was "normal" my T3/T4 was a bit low (borderline ) plus my family history, she'd put me on the Levo. Anyway, they had tested my Estrogen level too as im on HRT as I had a full hysterectomy 5 yrs ago. She is now saying its low and i'm menopausal so is upping my HRT patches. She reckons this is the cause of my symptoms?!

But, I said I feel much better on the Levo? she said she is concerned im taking it and I don't really need it.... and said to see how I feel on new HRT and then wants to take me off the LEVO ! NOOOO i'm really worried now.

Also, even though requested for the 2nd time the lab didn't test my T3 and T4 Grrrr. So she is requesting that today.

She said she had been to a conference the day before all about Thyroid problems and that they have done research where they've given half patients levo and half a placebo and had similar results!!? I find that hard to believe to be honest.

She also said the 25mcg may just have boosted me and it will drop as I don't really need it.......

My original result was TSH 2.3 (0.35-4.5), then after 6 weeks it was 0.97. and today its 1.21.

T3 was 4.1 (4-8.3) and T4 was 11.1 (10-24). my B12 was low so I've been taking B12 tablets for 3 weeks...

Any comments or thoughts gratefully received. Thanks Jo

Last edited by

16 Replies

  • I think with those results you need to be medicated surely! Strange that if its 3.9 a GP would medicate but at 4.1 wouldn't eh! If this dr won't medicate then I'd imagine with such borderline results it'd be fairly easy to find a GP that would.

  • Yeah, I understand they may worry that you don't need it and obviously levo is a strong drug to mess around with... but as im feeling about 80% better - thought that would say it all, maybe the other 20% is coz I have low Estrogen... we shall see I guess. I just don't want to have that horrible fatigue and like a cloud of fog over me again! it was awful.

    Just read that Estrogen can affect the thyroid.. when I asked if that was poss she said no!!

  • Ever get the feeling you just can't win! I'm not Levo but not quite there but thought I would go back again to supplements and see if I better utilised my medication. Feel heaps better but went back all bright and breezy but apparently because of my upbeat mood I must be over medicating! My TSH is suppressed and has been for years so everything has remains static.

  • Hi silverfox, didn't quite understand all what you said in the sense of what your GP has actually said etc... sorry im being dippy probably.

    I really do not want to come off of my Levo!!

    But, someone said yesterday that if your hormones are out that can indeed affect your thyroid.. (even though my gp said not!!) x

  • Just out of curiosity, have you ever had your testosterone and DHEA checked? Low androgen levels can have significant consequences, even in women.

  • No, I haven't, but its been hard to just get thyroid and b12 tested!

  • Sorry seem to have replied in the wrong place. Think shocking cold making me senseless!

  • Sorry Joannec123 put my apology in the wrong place as well

  • or if your iodine levels are low....

  • Phone making up my replies again! Meant to say I'm on Levo .... I was trying to show my GP that supreme td do work by being upbeat and not wanting a suggestion of being depressed I went in with a smile on my face and full of the joys of spring. Because I presented this happy person my GP said I must be over medicating when actually was feeling more like the real me! It seems to me there prefer it if we are subdued and sufferings.

  • LOL Silverfox, yes I get it now.... how many mcg do you take of Levo? im still only on 25mcg, but even this has made a huge difference to me, I am like my old self totally - its great :-) So yes, you do feel like you cant win!! x

  • I am taking 125 3 days and 100 4 days. Just re read your thread and about to throw a spanner in the works! Still that's what sites like this are for! Think I've posted this before but years ago I went to my GP as I was struggling and asked if I could increase my Levo and was told yes. I think then it was easier as doc just seem to agree as it was the easy option. As I was leaving I just said that I hadn't had a period for 6 months. I was fairly young for this to happen but it hadn't worried me. My gran had brought me up and told she had stopped at 32 and had a cycle of 10 days on and 10 off. Later years I remember her eye brows almost disappear and now Im older and wiser I suspect she had a thyroid problem too! Anyway doc took some blood and told me I was definitely menopausal and before I could take this in I was clutching a script for HRT! I took this for 10 years when there was a concern raised that 10 years was the maximum time you should be on it. So I had to stop taking it-incidentally I had to raise my Levo when I took it so reckon these hormones do affect the thyroid. About 5 years later still did not feel like me after stopping HRT so went back to the doc who had first diagnosed me now in private practise. He took me back to first principles of basal temp reading and found that was reasonably ok-try a little tweaking but my temperature charts showed on some months I was still ovulating! This was15 years after I was told tests said I was in the menopause! Advice at this time is don't have unprotected sex for 5 years and I was 15 years down the line so I conclude my lack of periods etc was down to an under treated thyroid.

  • OMG! that is terrible! I cant believe it. so you took HRT for nothing!? its not the best thing to take even if you are menopausal. Obviously I do need it as I had a full hysterectomy when I was 39 (5 yrs ago). But, it wouldn't surprise me if over the past 5 years it has gradually contributed to my HYPO.... I have a strong family history of it too. My mum had her thyroid out, so did 3 of my Aunties and lots of my cousins and my Great Gran I think. I have all the symptoms of HYPO (well I did, most have gone or are 75% better than 3 months ago!) including the eyebrow thing.....

    But, when you read the symptoms of low Estrogen they are similar.

    I am convinced its my Thyroid. Im so pleased to be feeling like my old self. Unfortunately, my emotions were haywire and my libido and I have split up from my partner over Xmas.. I am now gutted but its too late as he has been so hurt he doesn't want to ever see me again :-(

  • Im so sorry. I'm glad I had a supportive and understanding husband.

  • To be fair, he said he would give me January to think about things etc but I just lost it and ended it the day before NYE , it has been awful, we have been together 5 years and been friends for nearly 10! good you have support :-)


  • Will be getting my stronger HRT patch tomorrow so will see what happens.. I personally don't think it will help, and why would it as ive been helped by the Levo!!?? GP's - Jeez

You may also like...